I am detoxing my dad from subutex. He was on them for 6 years and tapered down to 8mg/day. I made him quit cold turkey 11 days ago. Day 5-8 were horrible, with anger and depression. I took a gun from his hands and at one point put him through a door for attacking my mom. Hes coherent now, and forms full sentences, but is in absolute agony still. Does any one have a clue how long until the 'normal' feeling comes back and his skin stops 'crawling?
Im trying the amino acids and vitamin B12 approach tomorrow for helping speed this up. Any other suggestions?
So I found out that now with this job my family can finally get our own house...a lifelong dream....I can't wait to prove to everyone that I have finally made it....I truly cannot wait for the future. Something I haven't been able to say or even think to this point....to think the future is something positive and not something to be feared...I never thought I would live to see the day. Quitting pills has been the door I have opened to a bright future...if you are struggling with this decision, please don't...only good can come of it....
Partial my supported intent as well as his lack of planning. He moved out here and knew his script was not going to transfer. He dropped from 16mg-8mg in anticipation of this situation. Does any one have any idea how long it will take?
To those prior answers:
Thank you for responding to the question without answering the question. Your support has been gravely useless, but is sarcastically appreciated.
Sorry to hear your your father is going through a tough time.I know for me it took almost three weeks to feel somewhat normal.And i jumped at about 2 mgs of sub......Everyone is different when it comes to withdrawal...6 years is a long time ....So it will take some time.....I found that forcing myself to get a little excercise helped alot......Is he able to eat and keep down fluids?
Oh boy. That's a super high dose to jump from. While I think it's great that you're trying to help him, it would have been much better had you tried to get him to a much lower dose before jumping, Did you look into any sub clinics in your area?
Because he jumped from such a high dose, it's probably going to take him some time before he feels much better. Please look into the thomas recipe here and use the things in it to help treat his symptoms...like Immodium for example would help a lot.
It's imperative that you encourage him to seek aftercare when he's feeling better. Aftercare can be in the form of NA/AA meetings, private counseling, or both. The getting clean part of recovery is actually easier overall, compared to the STAYING clean aspect.
I'm also very concerned about your description of his tendency toward violence, and your reactions to his behavior with more violence. It sounds like a very volatile environment. I think you would greatly benefit from seeking your own help, as with addiction, the whole family becomes sick. Programs such as alanon, or naranon can be very helpful for the loved ones in these situations. I strongly recommend you looking into those for yourself, your mom, and anyone else in the family. If you see ANY behavior that indicates your dad may want to harm himself or others, please seek professional help immediately, call 911 if you have to.
Hi my name is lauren, i have been addicted to heroin in the past up until my mother passed away and as of then i have been on subutex for 4 years. A week ago i decided as i need to move on with my life for my daughter and partners sakei needed to come clean. It started really rough but i took 4 co-codamol a day for the worst days however you should always keep in mind how addictive they are also that they wont take all the pain away but make it bearable. So all in all i used about 12 co-codamol and 4 non-opioid sleeping tablets. I am now fully clean and subs will be leaving my system tomorrow. there is no such thing as withdrawing for months as i have done heroin withdrawals hardcore before, However the aftermath is tiring as you will likely have insomnia and will be extremely weak but thats nothing a few cans of energy drink and food wont sort. good luck to anyone with a big pair of balls and i am here for u:)_xx
Not sure if you're looking for input or not, but if you are, you would benefit from starting your own thread.
How much sub are you jumping from? W/d'ing from sub is different than w/d'ing from something like heroin, for many reasons, including its long half life and the way it's stored in the body. Also, be careful using another opiate to get off Sub, as you risk just staying stuck in that cycle of medicating away w/ds. Unfortunately, as you probably know, there is no easy way out of w/ds, but there are some things you can do to help you that doesn't include more habit-forming meds.
i have done a heroin detox before and that was alot worse than subs and lasted a hell of a lot longer. i was on 12ml subs and reduced to two and then jumped in 3 days. I did not use co-codamol excessively only 4 times a day for the worst two days as if you take more then you are only feeding your addiction and getting addicted to another. I only wanted to input that i found my method very effective for me.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.